Chief Cushie ~MaryO~ Posted September 18, 2007 Chief Cushie Report Share Posted September 18, 2007 http://www.jmedicalcasereports.com/content/1/1/74/abstract Pituitary macroadenomas: are combination antiplatelet and anticoagulant therapy contraindicated? A case report Tricia MM Tan , Carmela Caputo , Amrish Mehta , Emma CI Hatfield , Niamh M Martin and Karim M Meeran Journal of Medical Case Reports 2007, 1:74doi:10.1186/1752-1947-1-74 Published: 30 August 2007 Abstract (provisional) Background Pituitary apoplexy is a life-threatening endocrine emergency that is caused by haemorrhage or infarction of the pituitary gland, commonly within a pituitary adenoma. Patients classically present with headache, ophthalmoplegia, visual field defects and altered mental state, but may present with atypical symptoms such as fever and altered conscious level. Case presentation A 57-year-old female with a known pituitary macroadenoma was treated for suspected acute coronary syndrome with aspirin, clopidogrel and full dose enoxaparin. She developed a severe and sudden headache, nausea and vomiting and visual deterioration. A CT scan showed haemorrhage into the pituitary macroadenoma. She underwent neurosurgical decompression. Post-operatively her visual fields and acuity returned to baseline. She was continued on hydrocortisone and thyroxine replacement on discharge. Conclusions This case illustrates the risks of anticoagulation in a patient with a known pituitary macroadenoma, and raises the issue of whether these tumours present a relative contraindication to the use of dual antiplatelet and anticoagulation in acute coronary syndrome. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.